Rip Current, Queens
- When
- August 1, 2:00 PM EST
- Where
- Queens forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 19 year old male drowned, due to strong rip currents, in the Atlantic Ocean off the 25th Street Beach in the Rockaways.
Persistent onshore wind flow and long period swells produced dangerous rip currents at area beaches. A teenage male died due to strong rip currents off the 25th Street Beach in the Rockaways.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Persistent onshore wind flow and long period swells produced dangerous rip currents at area beaches. A teenage male died due to strong rip currents off the 25th Street Beach in the Rockaways.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 1, 1:37 PM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT SAT AUG 1 2009
.SYNOPSIS...
WEAK HIGH PRESSURE BUILDS OFFSHORE THIS AFTERNOON WITH A WARM
FRONT OVER THE MID ATLANTIC STATES LIFTING NORTHWARD OVERNIGHT.
THE FRONT LIFTS THROUGH THE AREA SUNDAY...FOLLOWED BY A COLD
FRONT SUNDAY NIGHT INTO EARLY MONDAY. WEAK HIGH PRESSURE BUILDS
INTO THE AREA EARLY IN THE WEEK. A COLD FRONT THEN SLOWLY CROSSES
THE AREA TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY HIGH PRESSURE
BUILDING IN THROUGH THE END OF THE UPCOMING WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A MID LEVEL RIDGE OVER THE AREA THIS AFTERNOON WILL KEEP THE AREA
DRY...AND RELATIVELY CLOUD FREE DUE TO ASSOCIATED SUBSIDENCE. THIS
SUBSIDENCE WILL LIMIT MIXING TO ABOUT 900 HPA...WHICH LIMITS HIGHS
TO THE MID 80S ACROSS NYC METRO AND THE INTERIOR AND UPPER 70S TO
LOWER 80S ACROSS COASTAL AREAS...CONSISTENT WITH A BLEND OF
MAV/MET GUIDANCE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SUBSIDENCE FROM RIDGING LIFTING TO THE NORTHEAST TONIGHT WILL
LIMIT PRECIPITATION AHEAD OF AN ADVANCING WARM FRONT TO AT MOST
FAR WESTERN PORTIONS OF THE CWA LATE TONIGHT (SLIGHT CHANCE TO
CHANCE POPS (ORANGE COUNTY AND WESTERN PASSAIC). ABUNDANT LOW
LEVEL MOISTURE TRAPPED UNDER SUBSIDENCE INVERSION SHOULD PROMOTE
THE FORMATION OF PATCHY FOG OVERNIGHT OUTSIDE OF THE NYC METRO
HEAT ISLAND. LOWS TONIGHT WILL BE NEAR TO SLIGHTLY ABOVE
NORMAL...CONSISTENT WITH A MAV/MET BLEND.
SHOULD HAVE SCATTERED SHRA/TSRA WITH WARM FRONTAL PASSAGE SUNDAY
MORNING...THEN MORE NUMEROUS SHRA/TSRA SUNDAY AFTERNOON AND
EVENING AHEAD OF SURFACE COLD FRONT. BEST FORCING PASSES TO SOUTH
OF REGION AND CLOUD COVER SHOULD HELP LIMIT CAPES TO 300-700
J/KG...SO MOST CONVECTION SHOULD NOT BE OVERLY STRONG.
HOWEVER...DO GET BRN 20-40 SUNDAY AFTERNOON/EVENING WITH 30-40 KT
0-6KM BULK SHEAR AND WILL BE IN RIGHT REAR QUAD OF 75 KT 300 HPA
JET...SO SOME ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE...WITH
MAIN THREAT BEING GUSTY WINDS (TO WARM ALOFT FOR ANY SIGNIFICANT
HAIL). TEMPERATURES SUNDAY AND SUNDAY NIGHT SHOULD RUN SLIGHTLY
BELOW NORMAL CONSISTENT WITH A MAV/MET BLEND.
DISSIPATING FRONTAL BOUNDARY MONDAY COUPLED WITH PASSING 500/700
HPA SHORT WAVE SHOULD ALLOW FOR SCATTERED SHOWERS AND
THUNDERSTORMS. MORE SUNSHINE MONDAY THAN SUNDAY SHOULD PROMOTE
CAPES OF 700-1400 J/KG (HIGHEST NE NJ/LOWER HUDSON VALLEY)...WHICH
ALONG WITH BEING RIGHT REAR QUADRANT OF WEAK 300 HPA JET AND 30KT
OF BULK SHEAR...AND DECENT LOW LEVEL DIRECTIONAL SHEAR SHOULD
PROMOTE SCATTERED STRONG TO POSSIBLY SEVERE STORM...WITH WARM
TEMPERATURES ALOFT AGAIN MAKING THE MAIN THREAT GUSTY WINDS. HIGHS
MONDAY WILL RUN NEAR NORMAL...CONSISTENT WITH MET/MAV GUIDANCE.
WEAK HIGH PRESSURE SHOULD KEEP THINGS DRY MONDAY NIGHT UNDER
PARTLY CLOUDY SKY CONDITIONS (CYCLONIC CURVATURE ALOFT WITH A
REASONABLE AMOUNT OF MOISTURE SHOULD ALLOW FOR SOME MAINLY MID
CLOUDS). LOWS SHOULD BE NEAR NORMAL.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
GFS AND CMC-GLOBAL FAIRLY SIMILAR SO GENERALLY FOLLOWED A
BLEND...WITH SOME WEIGHING IN OF 00Z ECMWF - GENERALLY A MORE
PESSIMISTIC MODEL IN THIS TIME FRAME (SO HAVE MORE SLIGHT CHANCE
POPS THAN CMC/GFS WOULD SUGGEST).
BEST CHANCE OF PRECIPITATION IN THE LONG TERM IS AHEAD OF THE PASSAGE
OF A SLOW MOVING BUT STRONG COLD FRONT TUESDAY NIGHT AND
WEDNESDAY.
AS FAR AS TEMPERATURES GO...TUESDAY SHOULD BE THE WARMEST
DAY...WITH HIGHS A FEW DEGREES ABOVE NORMAL...THEN BELOW NORMAL
TEMPERATURES WEDNESDAY THROUGH FRIDAY AS A DRIER AND COOLER AIR
MASS BUILDS IN BEHIND THE FRONT.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR. SLY FLOW 5 TO 10 KT THIS AFT WITH SFC HI PRES BUILDING OFFSHORE.
KLGA MAY STAY NE THRU 19Z DUE TO WINDS OFF THE EAST RIVER IN A
LIGHT FLOW REGIME. MID LEVEL SUBSIDENCE WILL PUT A LID ON ANY
CONVECTION THIS AFT/EVE...BUT THERE MAY BE A FEW CU 3-5 KFT.
SFC WARM FRONT OVER THE MID ATLANTIC STATES LIFTS NWD TONIGHT INTO
SUN MORNING. SFC WINDS BACK AROUND TO THE E/SE AROUND 5 KT...THEN
VEER BACK AROUND TO THE S AT 5 TO 10 KT WITH AFTER 13Z SUN WITH
THE WARM FRONT APPROACHING. WARM FRONT LIFTS N OF NYC TERMINALS
AROUND 18Z.
FORECAST DILEMMA OVERNIGHT WITH THE POTENTIAL DEVELOPMENT OF IFR
CIGS/MVFR VSBYS. STRENGTHENING LOW-LEVEL INVERSION OVERNIGHT AND
MOISTURE POOLED BENEATH THE INVERSION RAISES THIS CONCERN. MET
GUIDANCE HITS THE TERMINALS HARD AFTER 06Z...WHILE GFS DOES NOT
SATURATE LOW-LEVELS.
LEANING TOWARDS MVFR FOG...BUT WILL HOLD OFF ON THE STRATUS WITH
THE EXCEPTION OF KISP...KBDR...AND KGON. OFFSHORE WATER TEMPS IN
THE LOW 70S...SO ADVECTION FOG UNLIKELY. IN ADDITION...CLIMO DOES
NOT SUPPORT STATUS DEVELOPMENT. THEN AGAIN...THIS HAS BEEN
ANYTHING BUT A NORMAL WARM SEASON. FOR THE REMAINING TERMINALS...
WILL HINT AT SCT LOW CLOUDS BELOW 1 KFT FROM 09-13Z.
THE STRATUS MAY LINGER ACROSS KISP AND KGON UNTIL WARM FRONTAL
PASSAGE IN THE AFT.
OUTLOOK FOR 18Z SUNDAY THROUGH WEDNESDAY...
SUB-VFR IN AFTERNOON/NIGHTTIME SHOWERS/TSTMS SUN/SUN NIGHT.
MON...POSSIBLE SUB-VFR IN SCT AFTERNOON SHOWERS/TSTMS.
TUE-WED...OCNL SUB VFR IN SCATTERED SHOWERS AND TSTMS.
&&
.MARINE...
SOUTHERLY SWELLS ARE KEEPING SEAS ON THE OCEAN WATERS EAST OF FIRE
ISLAND INLET ABOVE 5 FT. THEREFORE...THE SMALL CRAFT ADVISORY HAS
BEEN EXTENDED.
OTHERWISE...A LIGHT SOUTHERLY WIND WILL PERSIST FOR SEVERAL DAYS.
WINDS WILL EVENTUALLY SHIFT TO THE WEST...THEN BRIEFLY NORTH BEHIND
A COLD FRONT WEDNESDAY AND WEDNESDAY NIGHT.
OTHERWISE...SUB SCA CONDITIONS ANTICIPATED FOR THE MOST PART THROUGH
THE PERIOD...WITH WINDS AND SEAS APPROACHING LATE TUE NIGHT AND WED.
AFTER TODAY...MAIN THREAT TO MARINERS WILL BE AFTERNOON/EVENING
TSTMS.
SOUTHERLY SWELLS PROMOTE A MODERATE RISK OF RIP CURRENT TODAY.
&&
.HYDROLOGY...
NO SIGNIFICANT (WIDESPREAD 1/2 INCH OR MORE RAINFALL) IS EXPECTED
UNTIL MIDWEEK WITH THE COLD FRONTAL PASSAGE TUESDAY
NIGHT/WEDNESDAY. BEFORE THAN SCATTERED SHRA/TSRA COULD PRODUCE
WIDESPREAD .1-.25 INCHES OF RAINFALL SUNDAY-MONDAY WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.
&&
.CLIMATE...
JUNE AND JULY 2009 ONLY HAD 1 DAY REACH ABOVE 85 DEGREES IN
CENTRAL PARK (86 ON 7/17)...THIS IS A NEW RECORD FOR FEWEST DAYS
ABOVE 85 DEGREES (OLD RECORD 7 IN 1996). THIS SUMMER ALSO HAS YET
TO SEE A 90+ DEGREE DAY...THIS IS ONLY THE SECOND TIME THIS HAS
HAPPENED SINCE RECORDS WERE ESTABLISHED IN 1869 (THE OTHER WAS
1996). THIS JULY AND JUNE/JULY SET QUITE A FEW TOP TENS IN TERMS
OF BELOW NORMAL TEMPERATURES AND RAINFALL. REFER TO THE LATEST
PUBLIC INFORMATION STATEMENT (LINKED AT THE TOP OF OUR WEBPAGE:
WWW.WEATHER.GOV/NYC) FOR FURTHER DETAILS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT THIS
EVENING FOR ANZ350-353.
&&
UPDATE...DWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 441 AM EDT SAT AUG 1 2009 NYZ075>077-080-081-020845- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 441 AM EDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-020845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 441 AM EDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-020845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 441 AM EDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
106 PM EDT SAT AUG 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG MIDDLETOWN 41.45N 74.42W
07/31/2009 ORANGE NY PUBLIC
6 TREES SNAPPED IN BACKYARD OF 113 CURBYTOWN ROAD.
0255 PM TSTM WND DMG MAHOPAC 41.37N 73.74W
07/31/2009 PUTNAM NY PUBLIC
LARGE TREE BRANCHES DOWN. TIME ESTIMATED BY RADAR.
0305 PM TSTM WND DMG SHELTON 41.32N 73.10W
07/31/2009 FAIRFIELD CT LAW ENFORCEMENT
SEVERAL TREES DOWNED IN PINE ROCK PARK.
0338 PM TSTM WND DMG MIDDLETOWN 41.55N 72.65W
07/31/2009 MIDDLESEX CT AMATEUR RADIO
WIRES DOWN AT 177 RANDOLPH ROAD.
0340 PM TSTM WND DMG NAUGATUCK 41.49N 73.05W
07/31/2009 NEW HAVEN CT TRAINED SPOTTER
MANY TREES DOWN THROUGHOUT TOWN. TIME ESTIMATED BY RADAR.
0341 PM MARINE TSTM WIND 1 N BAYVILLE 40.92N 73.56W
07/31/2009 M45.00 MPH ANZ335 NY MESONET
39 KT WIND GUST.
0345 PM TSTM WND DMG WATERBURY 41.56N 73.04W
07/31/2009 NEW HAVEN CT PUBLIC
MANY TREE BRANCHES DOWN IN THE VICINITY OF 50 THOMPSON
AVENUE.
0345 PM TSTM WND DMG GROTON 41.34N 72.08W
07/31/2009 NEW LONDON CT PUBLIC
OVERTURNED BOAT AT EASTERN POINT BEACH. MINOR PROPERTY
DAMAGE.
0345 PM MARINE TSTM WIND 5 W GLEN COVE 40.88N 73.74W
07/31/2009 M40.00 MPH ANZ335 NY MESONET
35 KT WIND GUST AT EXECUTION ROCKS
0348 PM MARINE TSTM WIND 1 ESE BAYONNE 40.65N 74.09W
07/31/2009 M44.00 MPH ANZ338 NJ MESONET
38 KT WIND GUST
0350 PM TSTM WND DMG SHELTON 41.32N 73.10W
07/31/2009 FAIRFIELD CT EMERGENCY MNGR
15-20 HOMES WITH MINOR DAMAGE IN PINEWOOD SECTION
CONDOMINIUM COMPLEX. TREES AND POWERLINES INTERTWINED.
0352 PM TSTM WND DMG FAIRFIELD 41.13N 73.28W
07/31/2009 FAIRFIELD CT LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN THROUGHOUT TOWN. TIME
ESTIMATED BY RADAR.
0356 PM TORNADO 3 SE SHELTON 41.29N 73.06W
07/31/2009 F1 NEW HAVEN CT NWS STORM SURVEY
TORNADO CONFIRMED. EF-1 MAGNITUDE
0359 PM TSTM WND DMG WESTPORT 41.12N 73.35W
07/31/2009 FAIRFIELD CT BROADCAST MEDIA
*** 1 INJ *** LARGE LIMB DOWNED ON HOUSE.
0405 PM TSTM WND DMG MERIDEN 41.54N 72.80W
07/31/2009 NEW HAVEN CT NWS EMPLOYEE
MAIN STREET CLOSED DUE TO DOWNED TREES ON ROAD. TIME
ESTIMATED BY RADAR.
0406 PM MARINE TSTM WIND 4 S NEW HAVEN 41.25N 72.92W
07/31/2009 M43.00 MPH ANZ335 CT MESONET
0410 PM TSTM WND DMG MAYWOOD 40.90N 74.06W
07/31/2009 BERGEN NJ EMERGENCY MNGR
WIRES DOWN ON MOUNTAIN AVENUE.
0420 PM TSTM WND GST NORTH BRANDFORD 41.33N 72.76W
07/31/2009 M58.00 MPH NEW HAVEN CT AMATEUR RADIO
0430 PM TSTM WND DMG GUILFORD 41.28N 72.68W
07/31/2009 NEW HAVEN CT TRAINED SPOTTER
TREE FELL ON CAR. OCCUPANT UNHURT. NUMEROUS OTHER TREES
DOWN AROUND GUILFORD.
0440 PM TSTM WND DMG MADISON 41.28N 72.60W
07/31/2009 NEW HAVEN CT PUBLIC
TREES UPROOTED AND SNAPPED AND LARGE TREE BRANCHES DOWN.
0440 PM TSTM WND DMG MADISON 41.28N 72.60W
07/31/2009 NEW HAVEN CT PUBLIC
DOWNED TREES ON ROUTE 79 BETWEEN HUNTERS TRAIL AND
WELLSWEEP.
0443 PM TSTM WND DMG CHESTER 41.40N 72.45W
07/31/2009 MIDDLESEX CT LAW ENFORCEMENT
NUMEROUS TREES DOWN. TIME ESTIMATED BY RADAR.
0453 PM TSTM WND DMG OLD LYME 41.31N 72.34W
07/31/2009 NEW LONDON CT LAW ENFORCEMENT
NUMEROUS TREES DOWN. TIME ESTIMATED BY RADAR.
0453 PM TSTM WND DMG DEEP RIVER 41.39N 72.43W
07/31/2009 MIDDLESEX CT LAW ENFORCEMENT
NUMEROUS TREES DOWN. TIME ESTIMATED BY RADAR.
0502 PM TSTM WND DMG MATTITUCK 41.00N 72.55W
07/31/2009 SUFFOLK NY LAW ENFORCEMENT
LARGE TREE DOWN BLOCKING ROAD IN SOUND CLIFFS AREA EAST
OF MATTITUCK INLET.
0515 PM MARINE TSTM WIND FISHERS ISLAND 41.27N 71.99W
07/31/2009 M43.00 MPH SUFFOLK NY MESONET
38 KT WIND GUST
0515 PM MARINE TSTM WIND 5 WNW FISHERS ISLAND 41.30N 72.08W
07/31/2009 M43.00 MPH ANZ330 CT MESONET
37 KT WIND GUST
&&
JP1 rip current. Local standard time, as filed.
A 19 year old male drowned, due to strong rip currents, in the Atlantic Ocean off the 25th Street Beach in the Rockaways.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Queens | 2009-08-01 | 19 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2009Every state in 2009This day in weather historyWarnings in New York, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 194762.